Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 28, 2016, 3:12 PM CDT for Dakota County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- May 28, 2016, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WWUS83 KMPX 282012
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
312 PM CDT SAT MAY 28 2016
MNZ063-070-WIZ024-282045-
WASHINGTON-DAKOTA-PIERCE-
312 PM CDT SAT MAY 28 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WASHINGTON...EAST
CENTRAL DAKOTA AND WEST CENTRAL PIERCE COUNTIES...
AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HASTINGS AND COTTAGE GROVE...MOVING NORTHEAST AT 25 MPH.
SOME ROTATION HAS BEEN DETECTED ON RADAR WITHIN THIS LINE...AND
BRIEF FUNNEL CLOUDS ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WOODBURY...COTTAGE GROVE...HASTINGS...ROSEMOUNT...PRESCOTT...POINT DOUGLAS
AND GREY CLOUD TOWNSHIP.
LAT...LON 4474 9306 4487 9293 4476 9260 4469 9270
4471 9273 4467 9273 4463 9279
TIME...MOT...LOC 2010Z 210DEG 25KT 4469 9282
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 1:07 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 28, 1:07 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 107 PM CDT SAT MAY 28 2016 .SHORT TERM...(Today and tonight) Issued at 333 AM CDT Sat May 28 2016 The short term concern remains the extent of shower/thunder threat today and tonight. Water vapor imagery showing negatively tilted upper trough lifting slowly northeast. Moisture feed continues into southern MN ahead of the trough. Various short term hires models continue to show slug of showers/isolated thunder moving through Iowa into southern MN will continue its northward trek through the morning. Will continue high pop trend through the day...as upper trough continues to lift northeast. Surface boundary is rather diffuse and appears to be moving into far southern MN early this morning. Remnants of yesterdays boundary appears to be weakening further into west central WI. Here some fog developed as dewpoints remain high. This is expected to dissipate as showers lifts into the area later this morning. Thunder threat will lift north during the morning as well...though should remain rather limited. This afternoon...a weak surface low will develop along the boundary in southern MN and will be the focus of more concentrated thunder threat. Appears some threat of isolated severe with large hail/strong wind gusts associated with he stronger storms mainly across southern third of MN into west central WI. Some NST/brief weak tornado concern as well...depending on how much heating and destabilization takes place. The namwrf showed best chance of this occurring was south central MN during the afternoon/early evening as the surface low moves east along with the front. Will have to monitor radar trends closely into the afternoon. Temperatures will be held down in the 60s once again over the northwest cwa as cloud cover remains over the area. some lower and possible mid 70s into western Wisconsin if modest breaks develop. The trough swings east tonight and should take most of the shower/thunder threat with it. We will trail pops off to the west during the night along with ending any thunder threat after midnight. .LONG TERM...(Sunday through Friday) Issued at 333 AM CDT Sat May 28 2016 The balance of the holiday weekend is not looking too bad as a drying trend ensues on Sunday in the wake of the upper low headed our way this morning from the central plains. Memorial Day is pretty much dry across the entire forecast area. The main concern with Monday is how fast will showers and thunderstorms return across west central through south central Minnesota. The GFS is dry in these areas until Monday evening. This is even drier than the 27.18z run. The ECMWF on the other hand remains a fast outlier with some activity possible in the aforementioned areas Monday afternoon. The 28.00z run is even faster than the 27.12z run. Hence, the two models are going in opposite directions. The GEM is more of the middle ground with some precipitation seen. This speed difference between the ECMWF and GFS is tied to a vigorous upper low/short wave moving our way from the northern Rockies on Monday. The ECMWF is a little faster aloft and the height fields are much more negatively tilted over those on the GFS. In the end, allowed from some small pops to develop in the afternoon from west central through south central MN. Highs/lows both days will be some 5 to 8 degrees above normal. The wave approaching from the northern Rockies on Monday will take until late Thursday to clear the Upper Mississippi Valley region. Tuesday and Tuesday night will be a wet period with numerous showers and scattered thunderstorms. A surface low and associated cold front will be moving slowly across Minnesota Tuesday afternoon and evening which may result in some of the convection being strong to severe if sufficient breaks in the cloud cover occur allowing for destabilization. Rain amounts from Monday night through Tuesday night will likely fall into the 0.50 to 1.5 inch range with the heavier amounts tied to the convection. The balance of the long term (Wednesday through Friday) will see increasing northerly flow across the region as a strong ridge builds in the western United States. This will bring our temperatures back closer to seasonal levels with highs in the upper 60s to lower 70s common. A few instability showers can't be ruled out as well across mainly the eastern half of the forecast area due to the cold air aloft. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 107 PM CDT Sat May 28 2016 Thunderstorms are most likely over southern Minnesota into Wisconsin this afternoon and early evening. Upper low in eastern Nebraska was moving slowly northeast into Minnesota. Areas along and north of the track should see mostly steady rain and frequent mvfr ceilings. Thus have kept krwf, kaxn, and kstc in low clouds through the taf period. There may be a bit a respite at krwf late this afternoon, but for now, have only brought ceilings there up to 2500 feet agl. South of this track, there is a threat of storms this afternoon and early evening from south central MN into WI, where there will be some breaks in the clouds. Air mass is rather unstable but lapse rates become somewhat poor later. Therefore have limited mention of storms to about three hours during late afternoon. Once low goes by later tonight, mvfr ceilings will move in. KMSP... Airfield is along a weak boundary where surface low will be tracking later this afternoon and evening. Therefore winds will be quite variable into the evening. Will limit thunder threat to 21z- 24z although it is possible some thunder might develop around 19z. Right now it appears the stronger precip during 18z-21z will remain west and southwest of kmsp but confidence is only average on this timing. MVFR conditions will move in late tonight once the low passes by. /OUTLOOK FOR KMSP/ Sunday night and Monday...VFR. Variable wind less than 10 knots. Monday night and Tuesday...MVFR ceilings and visibilities expected with a chance of showers and thunderstorms. Southeast wind 10 to 15 knots. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...RAH AVIATION...TDK
Hazardous weather outlook, May 28, 3:54 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 AM CDT SAT MAY 28 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 354 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TODAY AND EARLY TONIGHT. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING FROM SOUTH CENTRAL MINNESOTA THROUGH WEST CENTRAL WISCONSIN. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL AND A FEW SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EARLY EVENING HOURS. RAH
In the hours before
Special weather statement, May 28, 12:06 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1206 PM CDT SAT MAY 28 2016
MNZ075-083-281745-
NICOLLET-BLUE EARTH-
1206 PM CDT SAT MAY 28 2016
...FUNNEL CLOUDS POSSIBLE...
SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. ATMOSPHERIC CONDITIONS ARE CONDUCIVE FOR THE DEVELOPMENT
OF FUNNEL CLOUDS... BUT TORNADOES ARE NOT EXPECTED. SHOULD A TORNADO
OCCUR... IT WOULD LIKELY BE VERY BRIEF AND LOCALIZED. IF YOU OBSERVE
SEVERE WEATHER... PLEASE REPORT IT TO LOCAL LAW ENFORCEMENT AND ASK
THAT THEY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4413 9425 4432 9417 4427 9401 4426 9403
4425 9401 4424 9402 4423 9396 4408 9410
TIME...MOT...LOC 1705Z 203DEG 8KT 4413 9416
JLTSpecial weather statement, May 28, 1:49 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 PM CDT SAT MAY 28 2016
MNZ092-281930-
FARIBAULT-
149 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FARIBAULT COUNTY...
AT 149 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAKE...OR 20
MILES NORTHWEST OF FOREST CITY...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WELLS...BRICELYN...FROST...KIESTER...BRUSH CREEK...WALTERS AND BARODA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4375 9396 4374 9365 4366 9364 4350 9369
4350 9404
TIME...MOT...LOC 1849Z 201DEG 25KT 4347 9392
ADLSpecial weather statement, May 28, 2:25 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 225 PM CDT SAT MAY 28 2016 MNZ091-092-282015- MARTIN-FARIBAULT- 225 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN AND WEST CENTRAL FARIBAULT COUNTIES... AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAIRMONT AIRPORT...OR NEAR FAIRMONT...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. A COUPLE FUNNEL CLOUDS COULD ALSO DEVELOP. LOCATIONS IMPACTED INCLUDE... FAIRMONT...GRANADA...EAST CHAIN...GUCKEEN...FAIRMONT AIRPORT...WILBERT AND IMOGENE. THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 102 AND 116. LAT...LON 4351 9463 4376 9437 4366 9415 4350 9430 TIME...MOT...LOC 1924Z 230DEG 13KT 4362 9441 ADL
Special weather statement, May 28, 2:54 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
254 PM CDT SAT MAY 28 2016
MNZ070-282015-
DAKOTA-
254 PM CDT SAT MAY 28 2016
...STRONG THUNDERSTORMS WILL AFFECT DAKOTA COUNTY...
AT 251 PM CDT...A LINE OF THUNDERSTORMS WAS LOCATED NEAR FARMINGTON
THROUGH HAMPTON AND JUST NORTH OF CANNON FALLS...MOVING NORTHEAST AT
20 MPH.
WEAK ROTATION HAS BEEN OCCURRING WITHIN THIS LINE...AND A COUPLE
BRIEF FUNNEL CLOUDS COULD OCCUR.
LOCATIONS IMPACTED INCLUDE...
ROSEMOUNT...FARMINGTON...HAMPTON...VERMILLION...COATES...MIESVILLE AND NEW
TRIER.
LAT...LON 4465 9320 4478 9309 4465 9275 4463 9277
4463 9279 4460 9279 4454 9284 4454 9291
4452 9292
TIME...MOT...LOC 1951Z 208DEG 14KT 4464 9302
ADLSpecial weather statement, May 28, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
312 PM CDT SAT MAY 28 2016
MNZ063-070-WIZ024-282045-
WASHINGTON-DAKOTA-PIERCE-
312 PM CDT SAT MAY 28 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WASHINGTON...EAST
CENTRAL DAKOTA AND WEST CENTRAL PIERCE COUNTIES...
AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HASTINGS AND COTTAGE GROVE...MOVING NORTHEAST AT 25 MPH.
SOME ROTATION HAS BEEN DETECTED ON RADAR WITHIN THIS LINE...AND
BRIEF FUNNEL CLOUDS ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WOODBURY...COTTAGE GROVE...HASTINGS...ROSEMOUNT...PRESCOTT...POINT DOUGLAS
AND GREY CLOUD TOWNSHIP.
LAT...LON 4474 9306 4487 9293 4476 9260 4469 9270
4471 9273 4467 9273 4463 9279
TIME...MOT...LOC 2010Z 210DEG 25KT 4469 9282
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:06 PM CDT | Special Weather Statement | MPX | Blue Earth | 39 min |
| May 28, 1:49 PM CDT | Special Weather Statement | MPX | Faribault | 41 min |
| May 28, 2:25 PM CDT | Special Weather Statement | MPX | Martin | 50 min |
| May 28, 2:54 PM CDT | Special Weather Statement | MPX | Dakota | 21 min |
| May 28, 4:32 PM CDT | Special Weather Statement | MPX | Pierce | 28 min |
| May 28, 4:51 PM CDT | Special Weather Statement | MPX | Pierce | 24 min |
| May 28, 5:15 PM CDT | Special Weather Statement | MPX | Dunn | 45 min |
| May 28, 5:52 PM CDT | Special Weather Statement | MPX | Barron | 38 min |
| May 28, 6:01 PM CDT | Special Weather Statement | MPX | Eau Claire | 29 min |
| May 28, 6:38 PM CDT | Special Weather Statement | MPX | Rusk | 52 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.